RMSF = Rocky Mountain Spotted Fever (another tick-borne illness)
Abx I've been on over the past year (all via IV due to swallowing/gut troubles):
Cipro - for about 8 weeks or so...helped some, but triggered the start of bladder pain, which I've had whenever I stop abx ever since then...
Was used initially to treat a skin infection.
Vancomycin - 1 dose. Severe itching of head/neck/shoulders/chest, severe bladder pain radiating down both legs. Doc said it was allergic reaction & to never take this abx again.
Ceftazadime - on and off from March '09-Jan '10. Initially given for pleural effusion w/ possible pneumonia, but whenever stopped, my Lyme symptoms seemed to flare up bigtime. Also seemed to get rid of a suspicious lump under the skin next to my feeding tube (some kind of abcess, probably).
Doxycycline - Jan '10-current. Given because the Ceftazadime seemed to not be helping to get me any more improved...I guess I had plateau'd on it. And I begged to finally be given something that directly targets the Lyme. Had nausea and heavy fatigue initially, doc says herx and to skip a dose here and there. I did and the herxing has stopped. But the Lyme symptoms are not as well controlled and my apatite is gone. Going to talk w/ doc about it later this week.
When I tapered down on the Ceftaz., I started getting major anxiety attacks. Those have subsided again now that I'm on the Doxy.
Gallbladder: Was diagnosed with gallstones in 1999 after having increasing nausea and a bad pain attack consistant with gallbladder issues. Gallbladder was full of large stones, and after surgical removal, they told me it was also very inflammed. Good riddance...I don't miss it. 15 years of daily constant background nausea disappeared with that surgery.
Liver: I've never had liver problems until July 2008 when the doctors put me on IV feedings due to inability to swallow and slow stomach emptying. The fats in the IV feeding caused my liver enzymes to spike, and I've been battling to get the liver enzymes back down ever since, even though they removed the fats from my IV food. They tell me I have "fatty liver" and my doc says the sugar in the IV food also can cause this. I'm tapering off the IV food, but it is a slow process. I also take liver support/cleanse herbs daily (Bupleurum Liver Cleanse made by Planetary Formulas...purchased at a local health food store) because IV Milk Thistle causes too many problems with the PICC line. Milk thistle via IV did make my liver enzymes go down to normal, though...may have to go back on them once the TPN is done.
My biggest problem mentally is forgetfulness and brain fog (slow processing...verified w/ testing). Sometimes it feels like I get lost in my own brain...or "stuck" mentally and cannot think or get my brain to function for a few minutes. Hard to describe.
Chronic Lyme Disease, Chronic Bartonella (clinical dx only), Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, chronic Lymphopenia, etc.; G-Tube; Currently weaning off TPN.
Meds: Pulmicort, IV Doxycycline, Heparin (to flush PICC line), Claritin, Singulair, Domperidone, Colloidal Silver (topically & nasally), probiotics, Liver support herbs, Ailanthus, digestive enzymes, homeopathy.